I have had anxiety for 20 years and depression beeen on benzos all that time and tried numerous antidepreasants,,i got real bad in 2007..i just got a new dr in march 2010 and he says i have refractory depression and added adderall 45 mg to my xanx and prozac…he said it would give me a boost and energy well so far all i have is the jitters and maybe a bit of mood improvement,,im very med phobia….how long does it take adderall to help refractory depression…and would the xanax be the reason im not feeling so up feeling on the adderall..same dr prescibed all 3 meds.Refractory Depression and Medication
Refractory Depression and Medication
It seems as if you have only tried medication to treat your depression and anxiety but never therapy. Medication is only one part of the treatment equation. Many mental health professionals believe that comprehensive treatment includes psychotherapy in addition to medication.
Also, some individuals report that medication makes it difficult to feel emotions. For some individuals, medication numbs their emotions. The numbing of emotions can decrease depression or anxiety but there are drawbacks. It might diminish depression but it can also suppress emotions such as happiness. The way a medication affects an individual varies greatly from person to person.
Depression does not occur in a vacuum. In other words, there is a reason why you have depression. Therapy can help uncover why you are depressed and teach you strategies to deal with it. I would highly recommend it. Here’s a link to a website that can help you find a therapist in your community.
You specifically asked about how long it takes for Adderall to help refractory depression. The answer is it depends. A medication that works for one individual may not work for another. Adderall is a stimulant. It is primarily used to treat attention deficit disorder. Adderall may be the wrong medication for you but only your prescribing physician can answer specific medication questions. He or she is the most appropriate person to ask.
Thank you for your question. I wish you the best of luck.